Q:

Can a dog be given Tums for an upset stomach?

A:

Dogs can be given Tums to help treat an upset stomach. PetMD recommends administering unflavored Tums in liquid form, as the chemicals in the flavored Tums tablets are not good for dogs to consume.

Tums is a brand of antacid that is used to treat symptoms of heartburn, acid reflux and ulcers in humans. However, it is safe to give to dogs if they are experiencing symptoms of an upset stomach. Antacids work by increasing the pH of the digestive tract to a more basic level. The recommended dosage depends on the age and weight of the dog, so it is important to contact a veterinarian for guidance in determining the correct amount to administer.


Is this answer helpful?

Similar Questions

  • Q:

    Can you give a dog Pepto Bismol for an upset stomach?

    A:

    Regular-strength Pepto Bismol can be given to a dog to soothe an upset stomach. The recommended dosage is 0.5 to 1 milliliter of liquid Pepto Bismol for each pound of the dog's weight every six to eight hours.

    Full Answer >
    Filed Under:
  • Q:

    How do you cure a dog's stomach ache?

    A:

    According to Canine Journal, a dog's upset stomach can be cured with many natural remedies, such as feeding it rice, boiled chicken and banana baby food. However, some upset stomachs may require a visit to the vet for more serious medical intervention.

    Full Answer >
    Filed Under:
  • Q:

    Can I give my dog TUMS for gas?

    A:

    According to About Doggies, dogs can eat TUMS for an upset stomach. The site recommends unflavored TUMS as opposed to TUMS with flavor; the added flavoring chemicals are unhealthy for dogs. About Doggies recommends the liquid form of TUMS over the tablet form to avoid a choking hazard.

    Full Answer >
    Filed Under:
  • Q:

    Can you give a dog ibuprofen?

    A:

    According to the Pet Poison Helpline, ibuprofen should not ever be given to dogs unless specifically recommended by a veterinarian. Dogs have a very low tolerance for ibuprofen, and even small amounts can cause an overdose, which can lead to life-threatening complications.

    Full Answer >
    Filed Under:

Explore